Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 5, 2016, 5:36 PM EDT for Columbiana County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2016, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 5, 2016, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 56 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:47 PM EDT | TSTM WND DMG | 2 Ssw Coleman, OH | LIMBS DOWN ALONG COUNTY HOME ROAD WEST OF LISBON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
078 WUUS51 KPBZ 052136 SVRPBZ OHC029-052200- /O.NEW.KPBZ.SV.W.0091.160805T2136Z-160805T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 536 PM EDT FRI AUG 5 2016 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COLUMBIANA COUNTY IN EAST CENTRAL OHIO... * UNTIL 600 PM EDT * AT 535 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LISBON...OR 9 MILES SOUTH OF SALEM...MOVING SOUTHEAST AT 10 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR. IMPACT...DAMAGE TO TREES AND POWER LINES. * LOCATIONS IMPACTED INCLUDE... LISBON... GUILFORD LAKE STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8... POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. && LAT...LON 4075 8089 4083 8085 4078 8070 4066 8077 TIME...MOT...LOC 2135Z 293DEG 9KT 4077 8084 HAIL...<.75IN WIND...60MPH $$ KRAMAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:40 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Aug 5, 3:40 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 340 PM EDT FRI AUG 5 2016 .SYNOPSIS... A cold front should bring showers and thunderstorms as it moves through the region overnight. Dry and less humid weather is then expected for the rest of the weekend. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A cluster of showers and storms focused in the srn zones is associated with a slow-moving shortwave trough that will continue its slow ewd progress into the evening. Precipitation with this wave is expected to wane as heating subsides early this evening. Additional showers and storms are developing along a pre-frontal trough in vicinity of KCLE, perhaps aided in part by increasing upper flow associated with an approaching shortwave trough. This convection is expected to advance into the nrn zones through early evening. All models do indicate an upswing in precipitation tonight as the pre-frontal trough advances across the region. Given the abundant, deep moisture, continued modest instability and eroding cap, some convection overnight is not out of the question despite the unfavorable timing. Convective feedback signals in the NAM suggests that QPE will not be as potent as suggested in that model. Any precipitation tonight will vacate the region by late tonight, with fog possible after its end owing to the lingering, very moist airmass prior to cold frontal passage. The system's cold front will move through late tonight/early tomorrow morning, which will have only a slight impact on temperatures as cold advection in its wake will not be strong. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... Building high pressure should maintain the dry and less humid conditions through Monday as temperatures return to near seasonal levels. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... Ridging across the Eastern CONUS early in the week is progged to weaken and drift south by mid to late week. Shortwaves advancing across the northern periphery of the ridge should return chances for showers and thunderstorms to the region throughout the period, though timing uncertainty limits these to unmentionable slight to low chance numbers for now. The first of these shortwaves should move across western counties on Tuesday, with perhaps the best chance for rain coming on Friday. A return to above seasonal average temperatures is expected. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... Showers and storms will impact KMGW in the near term, but is expected to wane by early this evening as diurnal heating decreases and the associated shortwave trough exits slowly ewd. MVFR conditions have been observed in this convection, and this trend seems likely to continue. Additional, developing convection in vicinity KCLE is expected to move toward KFKL by late afternoon as upper-level flow increases with the approach of a shortwave trough. Elsewhere, convection will be isolated, with little clarity on where, if any, an impact might be noted. The nrn convection is expected to increase in coverage tonight as a pre-frontal trough advances sewd through the region. Broad coverage of showers and possible storms is expected along this boundary, but any restrictions ought not to fall below MVFR/patchy IFR conditions between 04-08Z. Residual fog in the post-convective regime may lead to restrictions late tonight through mid-morning. .OUTLOOK /SATURDAY THROUGH TUESDAY/... Restrictions are possible south of PIT Saturday morning with an exiting cold front. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. && KRAMAR/TGREEN
Hazardous weather outlook, Aug 5, 3:20 AM EDT, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 320 AM EDT FRI AUG 5 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-060730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 320 AM EDT FRI AUG 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 5, 5:33 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 533 PM EDT FRI AUG 5 2016 OHZ041-052200- COLUMBIANA- 533 PM EDT FRI AUG 5 2016 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND WILL AFFECT CENTRAL COLUMBIANA COUNTY... AT 533 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LISBON...OR 8 MILES SOUTH OF SALEM...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LISBON... GUILFORD LAKE STATE PARK... THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO OR TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4075 8092 4085 8087 4081 8067 4065 8075 TIME...MOT...LOC 2133Z 291DEG 8KT 4078 8084 KRAMAR
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 5:33 PM EDT | Special Weather Statement | PBZ | Columbiana | 27 min |
| Aug 5, 5:55 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 35 min |
| Aug 5, 7:15 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.